MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367352
Medical Device Problem Codes Physical Resistance/Sticking (4012); Separation Problem (4043)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd vacutainer® push button blood collection set with pre-attached holder when the button was pressed to retract the needle the needle separated and hit the patient and the nurse.Blood tests to check for infection was performed on the patient and the nurse.The following information was provided by the initial reporter: customer stated using the butterly to draw blood from right ac, she drew two tubes.As soon as she touched the button to retract the needle, the needle bounced back hit patient on forearm and hit nurse on the thumb.Nurse washed affected areas on nurse and patient with soap and water.Did the specimen(s) need to be recollected? no.Did exposure to blood/ bf occur? yes.If exposure occurred was there any post exposure testing or medical intervention? yes, blood was drawn on patient and nurse to check for infection.
 
Additional Manufacturer Narrative
The following fields were updated with additional information: d.10 device available for eval? yes d.10 returned to manufacturer on: 17-feb-2023 h.6.Investigation summary: bd received [2] photos and [12] samples for investigation.2 customer photos and 12 customer samples were received for review and evaluation.One customer photo shows the product packaging, and the other photo shows a used device with front/rear barrel separation.Therefore, this complaint can be confirmed based on the customer photo provided.Bd is able to confirm the failure mode of separates during use based on customer photo analysis.Bd is unable to confirm the customer¿s reported failure mode of needle stick ¿ after use/dirty based on customer photo analysis.In addition, the 12 customer samples were subjected to a draw test followed by retraction lockout testing to assess for any issues during activation of the safety mechanism.All samples passed testing as they were able to be activated properly.Therefore, this complaint cannot be confirmed based on customer sample testing results.Bd is unable to confirm the customer¿s reported failure mode of retraction issue based on customer sample testing analysis.Bd is unable to confirm the customer¿s reported failure mode of needle stick ¿ after use/dirty based on customer sample testing analysis.Based on a review of batch records, no root cause from manufacturing was identified as a contributor.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description
It was reported that during use with bd vacutainer® push button blood collection set with pre-attached holder when the button was pressed to retract the needle the needle separated and hit the patient and the nurse.Blood tests to check for infection was performed on the patient and the nurse.The following information was provided by the initial reporter: customer stated using the butterly to draw blood from right ac, she drew two tubes.As soon as she touched the button to retract the needle, the needle bounced back hit patient on forearm and hit nurse on the thumb.Nurse washed affected areas on nurse and patient with soap and water.Did the specimen(s) need to be recollected? no did exposure to blood/ bf occur? yes if exposure occurred was there any post exposure testing or medical intervention? yes, blood was drawn on patient and nurse to check for infection.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16448354
Report Number1024879-2023-00107
Device Sequence Number5844046
Product Code FPA
UDI-Device Identifier50382903673525
UDI-Public(01)50382903673525
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K030573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model Number367352
Device Catalogue Number367352
Device Lot Number2208086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown